New Mexico, 2015Hail and Damaging Winds in New Mexico, June 13, 2015
June 13, 2015 · NWS MAF · 4 events in 2 counties and zones
An upper level disturbance slowly progressed east across the southwest US and it provided upper level support for thunderstorms to develop. Good moisture was present east of a dryline that was backed up to the Guadalupe Mountains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance slowly progressed east across the southwest US and it provided upper level support for thunderstorms to develop. Good moisture was present east of a dryline that was backed up to the Guadalupe Mountains. Some locations had low to mid 60 dewpoints. High instability and strong shear allowed for thunderstorms to become organized and produce large hail and damaging winds across southeast New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 12:52 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 12:52 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT Sat Jun 13 2015
.DISCUSSION...
It will be another active day across the area with the potential for
severe weather across SE New Mexico and West Texas this afternoon
and evening. A shortwave trough slowly progressing east across the
southwest CONUS will provide support for thunderstorm activity.
Morning clouds have not hindered destabilization much at all and
continue to break up across West Texas. Cumulus have started popping
up in the Davis Mountains along with some isolated storms. Good
moisture will be present east of the dryline with locations seeing
low to mid 60s dewpoints. Instability will also be good with a band
of ML CAPE values over 2000 j/kg along the NM/TX border southward
towards the Lower Trans Pecos. The environment should support
clusters of storms and some supercells with effective shear of 30-40
kts. Expect storms to increase in coverage across the Davis
Mountains along with development moving across SE New Mexico and the
Upper Trans Pecos as the cap continues to weaken. Storms will
progress eastward across the Permian Basin and Lower Trans Pecos
through the evening. Storms will be capable of producing large hail,
damaging winds and heavy rainfall. The hail and wind threat should
decrease with the loss of daytime heating, but the threat for
localized flash flooding will continue due to the presence of high
moisture as PWAT values are between 1 and 2 inches.
Expect the wet pattern to continue over the next few days with the
weak upper level trough continuing its slow progression east. Main
forcing for activity will be the lee surface low and convergent
upslope flow across the Trans Pecos. The high moisture will
continue and the potential for localized flash flooding caused by
heavy rainfall will be possible tomorrow and Monday.
A weak ridge tries to build from the west by mid week, which could
cut precip chances down a little. Best chances for rain in the
extended will be in the mountains. Some models suggest temps could
rise back above normal, but have opted to stay near normal for
now.
Arnold
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 68 92 69 87 / 60 30 40 40
BIG SPRING TX 70 91 71 86 / 60 30 30 40
CARLSBAD NM 67 98 67 93 / 20 20 20 40
DRYDEN TX 73 91 71 91 / 40 20 40 40
FORT STOCKTON TX 70 91 70 94 / 60 30 30 50
GUADALUPE PASS TX 63 86 65 84 / 10 10 10 40
HOBBS NM 66 93 67 87 / 60 30 40 40
MARFA TX 62 88 62 90 / 30 50 20 50
MIDLAND INTL AIRPORT TX 71 91 70 89 / 60 30 30 40
ODESSA TX 70 91 70 89 / 60 30 30 40
WINK TX 71 97 71 93 / 50 40 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
29/06
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 13, 1:23 AM MST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT SAT JUN 13 2015
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN
BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS
PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD
RESULT IN LOCALIZED FLOOD OR FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE
REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT
WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 13, 1:16 PM MST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 PM CDT SAT JUN 13 2015
TXZ057-058-074-080-132100-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
316 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL JEFF DAVIS...NORTH CENTRAL PRESIDIO...SOUTH CENTRAL CULBERSON
AND SOUTHWESTERN REEVES COUNTIES UNTIL 400 PM CDT...
STRONG THUNDERSTORMS LOCATED OVER THE DAVIS MOUNTAINS WERE MOVING
EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS GUSTING TO 50 MPH ARE
POSSIBLE WITH ANY OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3128 10395 3071 10363 3033 10413 3105 10456
TIME...MOT...LOC 2015Z 261DEG 19KT 3081 10411
Special weather statement, Jun 13, 2:00 PM MST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 PM CDT SAT JUN 13 2015
TXZ057-058-074-132130-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
REEVES COUNTY AND UPPER TRANS PECOS-
400 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL CULBERSON COUNTY UNTIL 430 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF BORACHO AT 400 PM
CDT...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL AND WINDS TO 50 MPH
POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3146 10469 3147 10411 3101 10427 3099 10448
TIME...MOT...LOC 2100Z 175DEG 18KT 3119 10443
Special weather statement, Jun 13, 2:03 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT SAT JUN 13 2015
TXZ074-080-132130-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
403 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN JEFF DAVIS...NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER
COUNTIES UNTIL 430 PM CDT...
STRONG THUNDERSTORMS WERE LOCATED IN THE DAVIS MOUNTAINS AT 403 PM
CDT...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH
THESE STORMS AND COULD CONTINUE. WIND GUSTS TO 50 MPH ARE ALSO
POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3096 10389 3050 10323 3026 10403 3053 10425
TIME...MOT...LOC 2103Z 249DEG 14KT 3060 10362
Local storm report, Jun 13, 2:22 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 13 WSW FORT DAVIS 30.52N 104.10W
06/13/2015 E1.25 INCH JEFF DAVIS TX PUBLIC
&&
DHSpecial weather statement, Jun 13, 2:22 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT SAT JUN 13 2015
NMZ027-028-TXZ258-132200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
GUADALUPE MOUNTAINS-
322 PM MDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT DANGEROUS LIGHTNING...
HAIL...STRONG GUSTY WINDS AFFECTING NORTH CENTRAL CULBERSON AND
SOUTHWESTERN EDDY COUNTIES UNTIL 400 PM MDT/500 PM CDT/...
STRONG THUNDERSTORMS WERE LOCATED 8 MILES SOUTHWEST OF CARLSBAD
CAVERNS NATIONAL PARK AT 321 PM MDT/421 PM CDT/ AND NEAR MCKITTRICK
CANYON...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING/1000 PM CDT SATURDAY EVENING/ FOR SOUTHEAST NEW
MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3212 10438 3188 10467 3209 10484 3232 10465
TIME...MOT...LOC 2121Z 215DEG 16KT 3211 10466
Special weather statement, Jun 13, 2:32 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM CDT SAT JUN 13 2015
TXZ075-132200-
PECOS-
432 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL PECOS COUNTY UNTIL 500 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF FORT STOCKTON AT
432 PM CDT...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS TO 50
MPH ARE POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
&&
LAT...LON 3106 10256 3048 10251 3057 10299 3082 10303
TIME...MOT...LOC 2132Z 266DEG 17KT 3077 10283
Thunderstorm Wind, Eddy
- When
- June 13, 2:48 PM MST
- Where
- Eddy County, 9.34 mi SW of Atoka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 32.680, -104.520
A thunderstorm that moved across western Eddy County produced an estimated wind gust of 60 mph that was reported by a storm chaser.
Thunderstorm Wind, Eddy
- When
- June 13, 3:15 PM MST
- Where
- Eddy County, Artesia
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.830, -104.400
A thunderstorm that moved across northern Eddy County produced a thunderstorm wind gust measured by an ASOS of 61 mph.
Hail, Lea
- When
- June 13, 3:37 PM MST to 3:47 PM MST
- Where
- Lea County, 14 mi SE of Caprock
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 33.237, -103.549
Thunderstorm Wind, Eddy
- When
- June 13, 3:48 PM MST
- Where
- Eddy County, 3 mi WNW of Carlsbad
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Trained Spotter
- Coordinates
- 32.437, -104.278
Thunderstorm moved across Eddy County and produced an estimated wind gust of 60 mph and knocked down 3 power poles and a road sign along US 285 3 miles northwest of Carlsbad.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580525, 580534, 580531, 580538.